Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: T. Valent
Title: Boundary value problems of finite elasticity
Additional book information: Springer-Verlag, Heidelberg, 1988, xii+192 pp., $64.00. ISBN 0-387-96550-5.

References [Enhancements On Off] (What's this?)

  • 1. S. S. Antman, Existence of solutions of the equilibrium equations for nonlinearly elastic rings and arches, Indiana Univ. Math. J. 20 (1970), 281-302. MR 266478
  • 2. S. S. Antman, Regular and singular problems for large elastic deformations of tubes, wedges, and cylinders, Arch. Rational Mech. Anal. 83 (1983), no. 1, 1–52. MR 695361,
  • 3. J. Ball, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rational Mech. Anal. 63 (1977), 337-403. MR 475169
  • 4. J. M. Ball, Global invertibility of Sobolev functions and the interpenetration of matter, Proc. Roy. Soc. Edinburgh Sect. A 88 (1981), no. 3-4, 315–328. MR 616782,
  • 5. M. van Buren, On the existence and uniqueness of solutions to boundary value problems in finite elasticity, Thesis, Carnegie-Mellon University, Pittsburgh, 1968.
  • 6. D. R. J. Chillingworth, J. E. Marsden, and Y. H. Wan, Symmetry and bifurcation in three-dimensional elasticity. I, Arch. Rational Mech. Anal. 80 (1982), no. 4, 295–331. MR 677564,
  • 7. D. R. J. Chillingworth, J. E. Marsden, and Y. H. Wan, Symmetry and bifurcation in three-dimensional elasticity. II, Arch. Rational Mech. Anal. 83 (1983), no. 4, 363–395. MR 714980,
  • 8. Philippe G. Ciarlet, Mathematical elasticity. Vol. I, Studies in Mathematics and its Applications, vol. 20, North-Holland Publishing Co., Amsterdam, 1988. Three-dimensional elasticity. MR 936420
  • 9. P. G. Ciarlet and P. Destuynder, A justification of the two-dimensional linear plate model, J. Mécanique 18 (1979), no. 2, 315–344 (English, with French summary). MR 533827
  • 10. Philippe G. Ciarlet and Jindřich Nečas, Unilateral problems in nonlinear, three-dimensional elasticity, Arch. Rational Mech. Anal. 87 (1985), no. 4, 319–338 (English, with French summary). MR 767504,
  • 11. Philippe G. Ciarlet and Jindřich Nečas, Injectivity and self-contact in nonlinear elasticity, Arch. Rational Mech. Anal. 97 (1987), no. 3, 171–188. MR 862546,
  • 12. B. D. Coleman and W. Noll, On the thermostatics of continuous media, Arch. Rational Mech. Anal. 4 (1959), 97-128. MR 109527
  • 13. R. L. Fosdick and J. Serrin, On the impossibility of linear Cauchy and Piola-Kirchhoff constitutive theories for stress in solids, J. Elasticity 9 (1979), no. 1, 83–89. MR 528599,
  • 14. Morton E. Gurtin, An introduction to continuum mechanics, Mathematics in Science and Engineering, vol. 158, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 636255
  • 15. Hervé Le Dret, Structure of the set of equilibrated loads in nonlinear elasticity and applications to existence and nonexistence, J. Elasticity 17 (1987), no. 2, 123–141 (English, with French summary). MR 885602,
  • 16. J. E. Marsden and T. J. R. Hughes, Topics in the mathematical foundations of elasticity, Nonlinear analysis and mechanics: Heriot-Watt Symposium, Vol. II, Res. Notes in Math., vol. 27, Pitman, Boston, Mass.-London, 1978, pp. 30–285. MR 576233
  • 17. J. E. Marsden and T. J. R. Hughes, Mathematical foundations of elasticity, Prentice-Hall, Englewood Cliffs, 1983.
  • 18. F. Stoppelli, Un teorema di esistenza e di unicità relativo alle equazioni dell'elastostatica isoterma per deformazioni finite, Ricerche Mat. 3 (1954), 247-267. MR 74237
  • 19. C. Truesdell and W. Noll, The non-linear field theories of mechanics, in Handbuch der Physik, Vol. III/3 (S. Flügge, Editor), Springer-Verlag, Berlin, 1965, pp. 1-602. MR 193816
  • 20. Tullio Valent, Local theorems of existence and uniqueness in finite elastostatics, Proceedings of the IUTAM Symposium on Finite Elasticity (Bethlehem, Pa., 1980) Nijhoff, The Hague, 1982, pp. 401–421. MR 676677
  • 21. T. Valent, Pressure boundary problems infinite elasticity. Results on local existence, uniqueness and analyticity, in Proceedings, meeting on finite thermoelasticity (G. Grioli, Editor), Accademia Nazionale dei Lincei, Roma, 1986, pp. 241-264.
  • 22. Tullio Valent and Giuseppe Zampieri, The differentiability of an operator connected with a class of quasilinear differential systems, Rend. Sem. Mat. Univ. Padova 57 (1977), 311–322 (1978) (Italian, with English summary). MR 526198
  • 23. C.-C. Wang and C. Truesdell, Introduction to rational elasticity, Noordhoff, Groningen, 1973. MR 468442

Review Information:

Reviewer: Philippe G. Ciarlet
Journal: Bull. Amer. Math. Soc. 23 (1990), 209-222
American Mathematical Society